MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 210MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 210MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Year of implantation: 2018.Foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, device was returned to the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient was implanted with a phoenix arthrode nail as part of an ankle arthrodesis on unknown date.During a post operation checkup, it was found that the nail in the lower area was fractured.Subsequently, the device was removed approximately two years post implantation.It was decided to remove it completely and have it healed without a replacement implant.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Reported event was confirmed by review of photographs received.Visual examination of the provided pictures identified one ankle locking nail is fractured.The arthrode nail and both locking nails show nicks and wear that are typical with implant use.Radiographs were provided and reviewed by a health care professional.Review of the available records identified fracture of the distal aspect of the fixation nail as noted on limited fluoroscopic images.Poor image quality does not allow assessment of the implant fit or alignment and bone quality cannot be assessed.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANKLE LOCKING NAIL 11 X 210MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10239872
Report Number0001825034-2020-02647
Device Sequence Number3574261
Product Code HSB
UDI-Device Identifier00887868093616
UDI-Public(01)00887868093616
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091976
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number14-440221
Device Lot Number507630
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;